Hail, Copiah
- When
- May 29, 1:10 PM CST
- Where
- Copiah County, Crystal Spgs
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.983, -90.367
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 29, 2:05 AM CST, 11 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 AM CDT WED MAY 29 2002 IN SHORT-TERM...PRIMARY FOCUS WILL BE POPS/CLOUD COVER OVER LOW MS RIVER VALLEY. WITH DAYTIME TEMPS FROM MID 80S TO LOWER 90S... SCATTERED...MAINLY AFTERNOON/EVENING...CONVECTION EXPECTED OVER CWFA BASICALLY THROUGH FRI. NGM/AVN/ETA SOLUTIONS CONVERGE ON DEEPENING MID-LEVEL CLOSED LOW PRESSURE SYSTEM AROUND OK/AR LINE BY 12Z TODAY...DROPPING SE INTO LA WITH TIME. IN SOLUTIONS...SURFACE/MID-LEVEL LOW PRESSURE AREAS BECOME CENTERED AROUND ARLATX TODAY. BY 00Z FRI IN AVN... SLOW-MOVING CLOSED SURFACE/MID-LEVEL LOW PRESSURE AREAS CENTERED AROUND TX/LA GULF COAST...AS SEVERAL SHORTWAVES RIPPLE THROUGH MID-LEVEL FLOW ACROSS LOWER MS RIVER VALLEY. STACKED LOW PRESSURE SYSTEM SINKS FURTHER S INTO WRN GULFMX BY 12Z FRI...WITH MID-LEVEL LOW REMAINING CENTERED OVER GULFMX INTO EXTENDED PERIODS. SURFACE WINDS PRIMARILY REMAIN SE TO S OVER CWFA AS FORECAST SCENARIO UNFOLDS. AT 00Z WED...PRECIP WATER VALUES OVER CWFA GENERALLY RANGING FROM 1.25 TO 1.5 OVER LOWER MS RIVER VALLEY. AVN APPEARS TO HAVE BETTER HANDLE ON MOISTURE FIELDS. WHILE ETA/AVN BOTH KEEP PW VALUES AT OR ABOVE 1.5 THROUGH 12Z FRI...PREFER SLIGHTLY HIGHER AVN PROGS (TO 1.7 OVER LOWER MS RIVER VALLEY) REGARDING AVAILABLE MOISTURE. BEST CHANCE OF RAIN WILL REMAIN OVER SRN/WRN ZONES IN CLOSER PROXIMITY TO MID-LEVEL SYSTEM/IN BEST MOISTURE. EXPECT LOCALLY HEAVY RAINFALL AMOUNTS IN ISOLATED STRONGER STORMS...WITH AMOUNTS TO NEAR 2.0 POSSIBLE. WILL NOT MENTION ATTM IN ZONES WILL ALLOW NEXT FORECASTER TO EXAMINE THIS FEATURE FURTHER. MID-LEVEL COLD POOL STILL NOT VERY IMPRESSIVE (-10C TO -12C AT 500MB). HOWEVER INCREASING VERTICAL MOTION FIELDS WILL SUPPORT SHRA/TSRA ACTIVITY. CAPE VALUES INCREASING S OF LINE FROM KMEI TO KHEZ THIS AFTERNOON...WITH BEST CAPE TO AROUND 2000 J/KG NEAR KMEI BY 00Z THU. ALTHOUGH EXTENSIVE CLOUD COVER OVER CWFA ATTM...EXPECT WARM AFTERNOON TEMPS/DIFFERENTIAL HEATING WILL HELP SPARK CONVECTION. CURRENT TREND IN FORECAST LOOKS GOOD. AVN GUID TEMPS LOOK REASONABLE WILL VARY AROUND VALUES. FOR THE EXTENDED...MODELS REMAIN IN GENERAL AGREEMENT AS CLOSED LOW DROPS S INTO GULFMX. UPPER RIDGE BEGINS TO BUILD E INTO MS RIVER VALLEY IN WAKE OF LOW...WITH PRECIP TAPERING OFF FRI. MODELS SUGGEST SOME CHANCE OF PRECIP OVER CWFA SAT. ATTM...WILL ONLY MENTION PRECIP OVER SRN ZONES SAT IN BETTER MOISTURE...WITH ISOLATED CONVECTION SPARKED BY DIURNAL HEATING. REMAINDER OF FORECAST OK. JAN 084/065 084/065 087 7564 MEI 085/066 084/064 087 6453 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 209 PM CDT WED MAY 29 2002 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE AREA THROUGH TONIGHT. ISOLATED STORMS MAY REACH SEVERE CRITERIA UNTIL 10 PM OVER PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI... GENERALLY SOUTHWEST OF A RAYVILLE TO SAINT JOSEPH TO BUDE LINE. THE PRIMARY THREAT FROM THESE STORMS WILL BE DIME TO NICKEL SIZED HAIL AND DAMAGING DOWN BURST WIND GUSTS. ELSEWHERE...THUNDERSTORMS SHOULD NOT BE SEVERE BUT WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHWEST LOUISIANA WILL DRIVE THE THUNDERSTORMS ACROSS THE LOWER MISSISSIPPI VALLEY AS IT MOVES SOUTHWARD TONIGHT. DAYTIME HEATING WILL PROVIDE THE NEEDED INSTABILITY FOR THE STRONGEST STORMS THIS EVENING AND THE MOISTURE REMAINS IN PLACE. SUSTAINED UPPER DIVERGENCE OVERNIGHT SHOULD ALLOW THUNDERSTORMS TO PERSIST LATE INTO THE NIGHT. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH TONIGHT. ...FLOODING... THE SLOW MOVING UPPER LEVEL LOW IN LOUISIANA WILL HELP TO FOCUS SHOWERS AND THUNDERSTORMS GENERALLY ALONG THE HIGHWAY 49 CORRIDOR MAINLY SOUTHWEST OF A GREENWOOD TO LAUREL LINE THROUGH TONIGHT. THIS AREA INCLUDES NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND WEST MISSISSIPPI. LOCALLY HEAVY RAINS ARE POSSIBLE WITH PONDING OF WATER ON ROADWAYS AS THE STORMS ARE EXPECTED TO MOVE VERY SLOWLY OR REMAIN NEARLY STATIONARY AT TIMES. THE MORE SUSTAINED RAINFALL POTENTIAL COULD PRODUCE 1 TO 2 INCHES OF RAIN IN A FEW HOURS WHICH COULD TEMPORARILY CAUSE MINOR FLOODING IN URBAN AND POOR DRAINAGE AREAS. THE UPPER LOW WILL START PULLING AWAY FROM THE AREA LATER ON THURSDAY AND DIMINISH THE THREAT OF SUSTAINED RAINFALL. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were blown down on Mississippi Highway 13 northwest of Clem.
Several trees were blown down on Mississippi Higways 28 and 13.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288257, 5288258, 5288259.